Alert archive / Missouri / Flash Flood Warnings in 2006

Flash Flood Warning 62, NWS Springfield, MO

June 4, 2006Oregon County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 4, 2006, 4:00 PM CDT for Oregon County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2006, 4:00 PM CDT (21:00 UTC)
Expired
Jun 4, 2006, 7:00 PM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Oregon County, MO

The radar

The Springfield radar (KSGF), 172 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2029 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 042100
FFWSGF
MOC149-050000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
400 PM CDT SUN JUN 4 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OREGON COUNTY IN SOUTH CENTRAL MISSOURI.

* UNTIL 700 PM CDT.

* AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED IN EXCESS OF AN INCH AND A HALF OF RAINFALL 
  HAD OCCURRED JUST WEST OF THOMASVILLE WITHIN THE PAST 45 MINUTES.  
  RUNOFF FROM THIS RAINFALL WILL CAUSE RISING WATERS ALONG LOW WATER 
  CROSSINGS NEAR THOMASVILLE.  SPECIFICALLY...THE LOW WATER CROSSING 
  ON HIGHWAY 99 ALONG THE MIDDLE FORK WILL LIKELY EXPERIENCE RAPIDLY 
  RISING WATER.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...THOMASVILLE.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3680 9151 3676 9153 3674 9161 3680 9160

$$

SAW
2 follow-up statements
000 
WGUS73 KSGF 042200
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
500 PM CDT SUN JUN 4 2006

MOC149-050000-
OREGON MO-
500 PM CDT SUN JUN 4 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR OREGON COUNTY UNTIL 700
PM CDT...

ISOLATED HEAVY RAIN PRODUCING THUNDERSTORMS AFFECTED LOCATIONS NEAR 
THOMASVILLE AND ALONG THE SHANNON COUNTY BORDER TO THE NORTHEAST OF 
GREER.  WHILE THE HEAVIEST RAINFALL HAS NOW DISSIPATED...RUNOFF FROM 
NEARLY TWO INCHES OF RAINFALL WILL CONTINUE TO CAUSE RISING WATERS 
ALONG LOW WATER CROSSINGS IN THE THOMASVILLE AREA ALONG WITH FAR 
NORTHEAST OREGON COUNTY.

BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF
LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO
NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.

LAT...LON 3688 9124 3683 9124 3674 9156 3680 9160
      3683 9132 3688 9130

$$

SAW
000 
WGUS73 KSGF 042353
FFSSGF
MOC149-050000-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
652 PM CDT SUN JUN 4 2006

...THE FLASH FLOOD WARNING IN EFFECT FOR OREGON COUNTY WILL BE 
ALLOWED TO EXPIRE AT 7 PM...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

&&

$$

SAW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 1:55 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 4, 1:55 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
155 PM CDT SUN JUN 4 2006

.DISCUSSION...
WEAK CIRCULATION STILL EVIDENT ON REGIONAL RADAR AND SATELLITE
IMAGERY JUST NORTH OF SPRINGFIELD. LACK OF DAYTIME HEATING DUE TO
THE EXTENSIVE CLOUD COVER TODAY HAS KEPT INSTABILITY ALMOST
NON-EXISTENT ACROSS MOST OF THE OZARKS AND SOUTHEAST KANSAS. ONLY
SOUTHEAST KANSAS AND THE LAKE OF THE OZARKS REGION HAS RECENTLY SEEN
ANY TYPE OF SUNSHINE FOR TEMPERATURES TO RISE INTO THE 70S AND 80S.
EVEN WITH THESE INCREASED TEMPERATURES...INSTABILITY REMAINS
LIMITED AND AFTERNOON HAZARDOUS WEATHER OUTLOOK HAS ALREADY
DIMINISHED ANY SIGNIFICANT THUNDERSTORMS ACTIVITY THROUGH THE
AFTERNOON AND EVENING HOURS. SPC HAS ONLY HIGHLIGHTED FAR SOUTHEAST
KANSAS FOR ANY TYPE OF SEVERE WEATHER HAZARDS...AND EVEN THIS AREA
SEEMS TO BE WEAK FOR ORGANIZED SEVERE WEATHER AS OF 130 PM.

MAIN FORECAST CONCERNS DEAL WITH AREAL COVERAGE OF PRECIPITATION
THROUGH THIS EVENING...AND THE COLD FRONT AS IT MOVES ACROSS THE
REGION TUESDAY AFTERNOON.

AS WITH PREVIOUS FORECASTS...NORTHWEST FLOW HAS ALLOWED FOR SEVERAL
DISTURBANCES TO CAUSE A WIDER AREAL EXTENT OF PRECIPITATION DURING
THE EARLY MORNING HOURS DUE TO THE PROXIMITY OF THE LOW LEVEL JET.
HOWEVER...WITH A WEAK FRONTAL BOUNDARY ACROSS EASTERN MISSOURI AND
HIGH PRESSURE BUILDING SOUTHWEST TOWARD THE MISSISSIPPI VALLEY
REGION TONIGHT...BELIEVE LOW LEVEL JET WILL LIKELY SET UP FURTHER
WESTWARD THAN LAST NIGHT. THEREFORE...ONLY KEPT IN 15/24% CHANCES OF
RAINFALL FOR FAR SOUTHWEST MISSOURI AND SOUTHEAST KANSAS DURING THE
OVERNIGHT HOURS. TEMPERATURES SHOULD RISE A FEW MORE DEGREES MONDAY
AS THE MAIN CLOUD COVER AND PRECIPITATION FIELD REMAINS WEST OF THE
AREA.

ALL MODELS CONTINUE TO PUSH A COLD FRONT (MODIFIED AT BEST) ACROSS
THE REGION LATE TUESDAY AFTERNOON/EVENING. LATE MONDAY NIGHT AND
INTO TUESDAY MORNING LOW LEVEL JET WILL LIKELY DEVELOP AN AREA OF
CONVECTION ACROSS THE PLAINS...AND DIVE THIS SYSTEM SOUTHEAST ACROSS
OUR REGION BY TUESDAY MORNING/AFTERNOON. SEVERE WEATHER THREAT
REMAINS IN QUESTION DUE TO THE AMOUNT OF INSTABILITY AS CLOUD
COVER/PRECIPITATION FIELD WILL LIKELY BE EXTENSIVE. LATER SHIFTS
WILL NEED TO REEVALUATE INSTABILITY PARAMETERS ON TUESDAY AFTERNOON
AS SHEAR PARAMETERS WILL BE SIGNIFICANT ENOUGH FOR ORGANIZED
CONVECTION.

EXTENDED PERIOD REMAINS UNCERTAIN DUE TO THE PROXIMITY OF UPPER
RIDGE AND HOW THE MEAN TROUGH ACROSS THE EASTERN U.S. BEGINS TO LIFT
OUT. HAVE KEPT WITH PREVIOUS FORECAST WITH LOW END PERCENTAGES...AND
TEMPERATURES RISING BACK TO NEAR OR SLIGHTLY ABOVE NORMAL BY THE END
OF THE WEEK/WEEKEND.

JLT

&&

.AVIATION...

WEAK SURFACE BOUNDARY EXISTS ROUGHLY FROM KPOF-KMCI AT THIS TIME.
THIS BOUNDARY IN CONJUNCTION WITH AN MCV MOVING INTO SOUTHWEST
MISSOURI WAS SETTING OFF SCATTERED SHRA/TSRA OVER WESTERN MISSOURI.
SOME OF THIS ACTIVITY WILL MAKE IT INTO THE KSGF TERMINAL AREA THIS
AFTERNOON.

OTHERWISE...KEPT VFR CONDITIONS AT BOTH KJLN AND KSGF THROUGH THE
PERIOD WITH JUST A MENTION OF MID TO UPPER LEVEL CLOUDS.  SCATTERED
THUNDERSTORMS MAY AGAIN DEVELOP ACROSS EASTERN KANSAS AND WESTERN
MISSOURI LATE TONIGHT.

GAEDE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 4, 1:01 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
101 PM CDT SUN JUN 4 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
101 PM CDT SUN JUN 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THE AFTERNOON AND
EARLY EVENING...ESPECIALLY ALONG AND SOUTH OF A LINE FROM
STOCKTON...TO BOLIVAR...HARTVILLE AND BRANSON MISSOURI. THE
STRONGEST STORMS SHOULD REMAIN WEST OF THE REGION WHERE GREATER
INSTABILITY EXIST THROUGH 7 PM. IN THE AREA THAT STORMS
DEVELOP...EXPECT SMALL HAIL AND WIND GUSTS OF 30 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PERIODIC CHANCES OF THUNDERSTORMS WILL EXIST THROUGH AT LEAST
TUESDAY NIGHT. AT THIS TIME THE GREATEST CHANCE OF THUNDERSTORMS
APPEARS TO BE DURING THE DAY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION WILL
NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

JLT

Nearby

Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.